Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 17, 2006, 2:58 PM CDT for Henry County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2006, 2:58 PM CDT (19:58 UTC)
- Expired
- Oct 17, 2006, 3:13 PM CDT
- In force
- 15 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Henry County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 171958
TORTAE
ALC067-172030-
/O.NEW.KTAE.TO.W.0025.061017T1958Z-061017T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM CDT TUE OCT 17 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN SOUTHEAST ALABAMA
* UNTIL 330 PM CDT
* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR HALEBURG...OR ABOUT 9 MILES EAST OF
HEADLAND...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
RURAL EASTERN HENRY COUNTY AT 310 PM CDT
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3150 8505 3148 8508 3144 8506 3138 8509
3133 8509 3132 8512 3132 8520 3145 8526
3153 8505
$$
12-WATSON1 follow-up statement
000
WWUS52 KTAE 172013
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT TUE OCT 17 2006
ALC067-172023-
/O.CAN.KTAE.TO.W.0025.000000T0000Z-061017T2030Z/
HENRY AL-
313 PM CDT TUE OCT 17 2006
...THE TORNADO WARNING FOR SOUTHEASTERN HENRY COUNTY IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3150 8505 3148 8508 3144 8506 3138 8509
3133 8509 3132 8512 3132 8520 3145 8526
3153 8505
$$
12-WATSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 17, 1:20 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 17, 1:20 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT TUE OCT 17 2006
.SYNOPSIS...
WATER VAPOR/RUC H5 COMPOSITE LOOP SHOWS A SUBTROPICAL RIDGE FROM THE
GULF OF MEXICO INTO THE WRN ATLANTIC...A SHORT WAVE TROUGH LIFTING
NEWD ACROSS THE OH VALLEY/ERN GREAT LAKES...AND A LONG WAVE TROUGH
OVER THE INTERMOUNTAIN REGION. A COMPLEX SURFACE PATTERN EXISTS WITH
A SERIES OF LOW PRESSURE SYSTEMS AND ASSOCIATED FRONTS AFFECTING THE
LOWER 48. THE CLOSEST SYSTEM TO OUR CWFA IS A LOW PRESSURE CENTER
OVER NRN AL...WITH A WARM FRONT INTO SERN AL...SRN GA...SERN SC AND
NC. A COLD FRONT EXTENDS FROM THE LOW INTO ERN LA. SOLID LINE OF
CONVECTION HAS BECOME BROKEN AND LESS INTENSE AS IT MOVES ACROSS
SERN AL AND THE FL PANHANDLE. GIVEN THE WEAK INSTABILITY (LACK OF
INSOLATION)...LIMITED MOIST SECTOR AREA...AND SHEAR WEAKENING WITH
TIME...THE SEVERE THREAT IS DIMINISHING BUT CANNOT RULE OUT A FEW
STRONG TSTMS THIS AFTN. TIGHT PRESSURE GRADIENT WILL KEEP CONDITIONS
BREEZY AREAWIDE. SURF AND RIP CURRENT THREAT WILL REMAIN HIGH THIS
AFTN...ESPECIALLY ALONG THE PANHANDLE COAST.
&&
.SHORT TERM (TONIGHT-FRIDAY NIGHT)...
12Z MODELS ARE CONSISTENT WITH CONTINUED PROGRESSIVE PATTERN ALOFT
DURING THE PERIOD. THE SHORT WAVE OVER THE ERN GREAT LAKES SHEARS
OUT AS IT LIFTS INTO SERN CANADA ON WEDNESDAY. THE MEAN RIDGE OVER
THE GULF AND SRN ATLANTIC COAST WILL EVENTUALLY WEAKEN AND SHIFT
SWD THURSDAY AND FRIDAY AS THE TROUGH OUT WEST REACHES THE MS RIVER
VALLEY. WRT SURFACE PROGS...BOTH THE NAM AND GFS IN BETTER AGREEMENT
WITH DRAGGING COLD FRONT THROUGH ALL BUT THE SRN ZONES OF MY CWFA ON
WEDNESDAY...WITH HIGHEST POPS OVER THE FL ZONES. RAIN CHANCES
INCREASE AS THE BOUNDARY RETREATS NWD AS A WARM FRONT THURSDAY AND
THURSDAY NIGHT...WITH NEXT LOW PRESSURE SYSTEM DEVELOPING OVER SRN
TX. THE NAM INTENSIFIES THE LOW AS IT MOVES NEWD ACROSS THE TN/OH
VALLEY THURSDAY NIGHT AND FRIDAY...WHILE THE GFS MAINTAINS A MORE
SRN TRACK AND WEAKER SYSTEM. TEMPS TRENDING WARMER WITH THIS MODEL
CYCLE...ESPECIALLY DURING THE LATTER PERIODS. WILL LEAN CLOSE TO MAV
TEMPS AND A BLEND OF MAV/MET POPS.
&&
.LONG TERM (SATURDAY-TUESDAY)...
AS THIS VERY PROGRESSIVE PATTERN CONTINUES...THE NEXT IN A SERIES
OF FAST-MOVING COLD FRONTS COULD BE HERE BY SUNDAY...WITH RETURN
FLOW MOISTURE IN QUESTION AFTER A SOLID SHOT OF COOLER AND DRIER
AIR ON FRIDAY AND SATURDAY.
&&
.MARINE...
A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
MARINE AREA TONIGHT. WINDS AND SEAS WILL GRADUALLY SUBSIDE IN THE
WAKE OF THE FRONTAL PASSAGE AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. ANOTHER COLD FRONT WILL AFFECT THE WATERS THURSDAY NIGHT AND
FRIDAY.
&&
.AVIATION...
MAIN AREA OF CONVECTION WILL MOVE ACROSS THE AREA FROM WEST TO
EAST...WITH CEILINGS & VISIBILITIES LOWERING TO MVFR TO IFR AT
TIMES. USED VCTS & TEMPO GROUPS WITH CONVECTION. STRONG SOUTH WIND
FLOW OF 10-15 MPH...WITH ISOLATED GUSTS TO 20 MPH TODAY...& HIGHER
GUSTS TO AROUND 30 MPH WITH STORMS. AN ISOLATED STRONG STRONG WILL
BE POSSIBLE THIS AFTERNOON THRU EARLY EVENING...MAINLY OVER SERN
AL...NRN FL...& SWRN GA. LATER TONIGHT...THE CONVECTION WILL MOVE
EAST OF KTLH. TWEB ROUTES WILL ALSO SEE GUSTY SOUTH WINDS...&
ISOLATED TO SCATTERED CONVECTION. SOME PATCHY MVFR TO IFR CEILINGS
OVERNIGHT WITH AREAS 3-5SM BR.
&&
.FIRE WEATHER...
NO CONCERNS THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 88 66 85/ 60 40 10 30
PANAMA CITY 73 87 72 84/ 50 40 10 40
DOTHAN 67 88 65 83/ 40 20 10 40
ALBANY 67 87 64 85/ 50 20 10 30
VALDOSTA 70 87 67 85/ 60 40 10 30
CROSS CITY 72 86 68 88/ 60 50 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE
GA...NONE
FL...SMALL CRAFT ADVISORY GMZ750-755-770-775.
HIGH SURF ADVISORY FOR FRANKLIN...BAY...GULF...AND WALTON
COUNTIES UNTIL 8 PM EDT (7 PM CDT).
&&
AVIATION/FIRE WEATHER...MCT
SHORT TERM/MARINE...MAJ
LONG TERM...GOULDHazardous weather outlook, Oct 17, 3:30 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EDT TUE OCT 17 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-181000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 330 AM CDT TUE OCT 17 2006 /430 AM EDT TUE OCT 17 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. ...A SMALL CRAFT ADVISORY NOW IN EFFECT THROUGH WEDNESDAY MORNING... ...A HIGH SURF ADVISORY IS IN EFFECT FOR THE BEACHES OF WALTON... BAY...GULF...AND FRANKLIN COUNTIES THROUGH THIS EVENING... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE REGION TODAY... .DAY ONE...TODAY AND TONIGHT... A LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM THE WEST TODAY...WITH ITS ASSOCIATED COLD FRONT MOVING THROUGH TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD OF THIS FRONT...WITH SOME STORMS POSSIBLY REACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HIGH PRESSURE WITH FAIR WEATHER WILL MOVE IN FOR WEDNESDAY...BEFORE THE NEXT COLD FRONT APPROACHES THE AREA ON THURSDAY WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. AFTER THIS COLD FRONT MOVES THROUGH ON FRIDAY MORNING...THE NEXT RIDGE OF HIGH PRESSURE WITH COOLER AND DRIER AIR WILL MOVE IN AND HOLD THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
In the hours before
Special weather statement, Oct 17, 9:49 AM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1049 AM EDT TUE OCT 17 2006 ALZ065>069-171545- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 949 AM CDT TUE OCT 17 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE... GENEVA...HENRY AND HOUSTON COUNTIES FOR STRONG THUNDERSTORMS... * UNTIL 1045 AM CDT AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS WITH EMBEDED MODERATE TO ISOLATED STRONG THUNDERSTORMS...JUST TO THE WEST OF GENEVA AND COFFEE COUNTIES... OVER SOUTHEAST ALABAMA. THE AREA WAS MOVING EAST AT 45 MPH. THE AREA WILL MOVE ACROSS SOUTHEAST ALABAMA OVER THE NEXT 2 TO 3 HOURS. THIS AREA OF SHOWERS AND STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO RAIN AMOUNTS WILL BE FROM A FEW TENTHS OF AN INCH...TO AROUND HALF TO THREE QUARTERS OF AN INCH WITH STORMS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 7-TREXLER
Special weather statement, Oct 17, 10:44 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1144 AM EDT TUE OCT 17 2006 ALZ065>069-171645- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 1044 AM CDT TUE OCT 17 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE... GENEVA...HENRY AND HOUSTON COUNTIES FOR STRONG STORMS... * UNTIL 1145 AM CDT AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND EMBEDDED MODERATE TO ISOLATED STRONG THUNDERSTORMS...MOVING ACROSS SOUTHEAST ALABAMA...MOVING EAST AT 35 MPH. THE AREA WILL MOVE ACROSS SOUTHEAST ALABAMA OVER THE NEXT 2 TO 3 HOURS. THIS AREA OF SHOWERS AND STORMS ARE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO RAIN AMOUNTS WILL BE FROM A FEW TENTHS OF AN INCH...TO AROUND HALF TO THREE QUARTERS OF AN INCH WITH STORMS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 7-TREXLER
Special weather statement, Oct 17, 2:48 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT TUE OCT 17 2006 ALZ067-069-172015- HENRY-HOUSTON- 248 PM CDT TUE OCT 17 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY AND HOUSTON COUNTIES... * UNTIL 315 PM CDT AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEBB...OR 8 MILES SOUTHEAST OF HEADLAND... MOVING EAST AT 40 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.